Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 177, NWS Binghamton, NY

July 19, 2011Lackawanna County, Susquehanna County, Wyoming County, Pennsylvania

NWS Binghamton, NY issued this severe thunderstorm warning at Jul 19, 2011, 2:53 AM EDT for Lackawanna County, Susquehanna County, Wyoming County, Pennsylvania. It was in force for 42 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 19, 2011, 2:53 AM EDT (06:53 UTC)
Expired
Jul 19, 2011, 3:35 AM EDT
In force
42 min
Issued by
NWS Binghamton, NY
Area
Storm-based polygon

Counties Lackawanna County, PA, Susquehanna County, PA, Wyoming County, PA

The radar

The Binghamton radar (KBGM), 59 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 3:00 AM EDTTSTM WND DMGRush, PABARN DAMAGE - NUMEROUS TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 7 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.9 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2011-07-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 280 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2011-07-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 112 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
280 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
1329 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
112 m²/s²
0-3 km storm-relative helicity
94 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

761 
WUUS51 KBGM 190653
SVRBGM
PAC069-115-131-190745-
/O.NEW.KBGM.SV.W.0177.110719T0653Z-110719T0745Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
253 AM EDT TUE JUL 19 2011

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN LACKAWANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  SOUTHWESTERN SUSQUEHANNA COUNTY IN NORTHEAST PENNSYLVANIA...
  EASTERN WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...

* UNTIL 345 AM EDT.

* AT 250 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  RUSH...AND MOVING SOUTHEAST AT 25 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  RUSH BY 258 AM EDT...
  RUSH BY 300 AM EDT...
  AUBURN CENTER BY 312 AM EDT...
  SPRINGVILLE BY 320 AM EDT...
  LAKE CAREY BY 328 AM EDT...
  NICHOLSON BY 340 AM EDT...

WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-877-633-6772...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4143 7590 4166 7612 4190 7614 4194 7609
      4164 7559
TIME...MOT...LOC 0653Z 316DEG 22KT 4181 7609

$$
2 follow-up statements
245 
WWUS51 KBGM 190717
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
317 AM EDT TUE JUL 19 2011

PAC069-115-131-190745-
/O.CON.KBGM.SV.W.0177.000000T0000Z-110719T0745Z/
LACKAWANNA PA-SUSQUEHANNA PA-WYOMING PA-
317 AM EDT TUE JUL 19 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 AM EDT
FOR NORTHEASTERN WYOMING...SOUTH CENTRAL SUSQUEHANNA AND NORTHWESTERN
LACKAWANNA COUNTIES...

AT 313 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR SPRINGVILLE...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  NICHOLSON...GLENWOOD AND OSTERHOUT BY 330 AM EDT...
  FACTORYVILLE...LAKE SHERIDAN AND WALLS CORNERS BY 335 AM EDT...
  LA PLUME AND WALLSVILLE BY 340 AM EDT...

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS!

&&

LAT...LON 4145 7588 4168 7605 4178 7594 4162 7562
TIME...MOT...LOC 0717Z 310DEG 29KT 4166 7593

$$
133 
WWUS51 KBGM 190735
SVSBGM

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
335 AM EDT TUE JUL 19 2011

PAC069-115-131-190745-
/O.CAN.KBGM.SV.W.0177.000000T0000Z-110719T0745Z/
LACKAWANNA PA-SUSQUEHANNA PA-WYOMING PA-
335 AM EDT TUE JUL 19 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN WYOMING...SOUTH
CENTRAL SUSQUEHANNA AND NORTHWESTERN LACKAWANNA COUNTIES IS
CANCELLED...

THE THUNDERSTORM HAS WEAKENED AND THE SEVERE THUNDERSTORM WARNING 
HAS BEEN CANCELLED. 

PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.

LAT...LON 4145 7588 4168 7605 4178 7594 4162 7562
TIME...MOT...LOC 0735Z 310DEG 29KT 4157 7578

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 19, 2:00 AM EDT, 53 minutes earlier.

Area forecast discussion, Jul 19, 2:00 AM EDT, 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
200 AM EDT TUE JUL 19 2011

.SYNOPSIS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EARLY TONIGHT
AS A COLD FRONT MOVES THROUGH OUR AREA. HIGH PRESSURE WILL BUILD BACK
IN TUESDAY AND TEMPERATURES WILL HEAT UP AS THE WEEK PROGRESSES.
THURSDAY AND FRIDAY WILL BE VERY HOT AND MORE HUMID WITH
TEMPERATURES WELL INTO THE 90S.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
4 PM UPDATE...AREA OF SHOWERS FROM EARLIER THIS MORNING HAS JUST
ABOUT CLEARED THE CWA. SOME ISOLATED CONVECTION IS TRYING TO FIRE
ON THE BACKSIDE OF THESE SHOWERS ACROSS THE POCONOS...WITH AN
ISOLATED STORM OR TWO IN THE LAKE PLAIN. THROUGH THIS EVENING
MESOSCALE BOUNDARIES WILL ACT ON AN INCREASINGLY UNSTABLE
ATMOSPHERE...WITH THE LATEST SPC MESO ANALYSIS SHOWING MLCAPES
AROUND 1000 J/KG...TO FIRE MAINLY ISOLATED CONVECTION. WHILE THE
ACTIVITY IS EXPECTED TO BE ISOLATED...STEEP LOW LEVEL LAPSE RATES
COMBINED WITH PLENTY OF DRY AIR IN THE MID LEVELS INCREASES OUR
POTENTIAL FOR DAMAGING WINDS.

AFTER THIS EVENING'S ACTIVITY DIMINISHES WE MAY SEE ANOTHER LULL
BEFORE A CLUSTER OF STORMS ACROSS LOWER MICHIGAN HEADS OUR WAY.
THESE STORMS ARE AHEAD OF A SURFACE COLD FRONT AND ASSOCIATED WITH
AN UPPER LEVEL DISTURBANCE PROGGED TO MOVE THROUGH BETWEEN 03Z AND
06Z TONIGHT. DESPITE THE LESS THAN IDEAL TIMING WITH REGARDS TO
PEAK HEATING OF THE DAY...RUC SOUNDINGS ACROSS THE CWA SHOW THAT
WE SHOULD STILL HAVE MLCAPES IN THE 500 TO 1000 J/KG RANGE...WHICH
WILL BE ENOUGH TO KEEP THE POTENTIAL FOR SEVERE STORMS AROUND.
AGAIN MAIN CONCERNS ARE DAMAGING WINDS WITH VERY DRY AIR IN THE
MID LEVELS. AFTER 06Z AS THE H5 SHORTWAVE MOVES THROUGH PRECIP
CHANCES REALLY DROP OFF. ACTUAL FROPA IS CLOSER TO DAYBREAK BUT IT
SHOULD BE A DRY PASSAGE WITH THE UPPER LEVEL SUPPORT GONE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
HIGH PRESSURE BUILDS IN TUESDAY AND WEDNESDAY WITH SUNSHINE AND
INCREASING TEMPS. DESPITE A TON OF INSTABILITY...ESPECIALLY ON
TUESDAY...A CAP WILL PREVENT ANYTHING FROM FIRING UP. BY THURSDAY
HIGH PRESSURE WILL SLIDE OFF THE EAST COAST AND THE RETURN FLOW
WILL PUMP A WELL ADVERTISED HOT AND HUMID AIR-MASS OUR WAY. 850
TEMPS CLIMB TO 21/22C WHICH SUPPORT HIGHS IN THE MID AND PERHAPS
UPPER 90S BY THURSDAY. BOTH THE NAM AND GFS SHOW A WEAK
DISTURBANCE MOVING THROUGH LATER IN THE DAY WHICH MAY BE ENOUGH TO
TOUCH OFF A FEW STORMS GIVEN OUR ENVIRONMENT.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
FOLLOWED HPC WITH LTL CHG TO GUIDANCE. MAIN THEME WILL BE HOT AND
HUMID CONDITIONS AS HI PRES OVER THE CNTRL U.S. BUILDS EWD...BUT A
MEANDERING FNTL BNDRY WILL PROVIDE THE THREAT FOR SCT TSRA. TIMING
OF CONVECTION AT THIS TIME RNG DIFFICULT DUE TO POTNL FOR
NOCTURNAL MCS DVLPMNT...SO FOLLOWED HPC WITH CHC POPS THRU THE PD.
MAXES WELL INTO THE 90S LATE WEEK WITH FCST HEAT INDICES REACHING
ADVISORY CRITERIA THU/FRI/SAT AFTNS...CRNT FCST HAS HIEST VALUES
0F 100-105 FROM THE CNTRL SRN TIER AND FINGER LAKES INTO NE PA.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
CLUSTER OF TSRA OVER S CNTRL NY DROPPING SEWD NEAR BGM/ITH...AND
COULD AFFECT AVP ARND 08Z. XPCT FAIRLY WDSPRD MVFR TWDS DAYBREAK
DUE TO BR AND CIGS...WITH POTNL FOR LCL IFR...SPCLY AREAS WHICH
SEE PCPN THIS MRNG. CONDITIONS XPCTD TO IMPRV TO VFR MID MRNG AND
CONTINUE INTO THE EVNG HRS. WINDS L&V EARLY THIS MRNG...BECMG NRLY
ARND 10 KTS BY THIS AFTN.

OUTLOOK...

TUE NGT TO SAT...GNRLY VFR. CHC MVFR/IFR BR/FG AT KELM DURING THE
EARLY MORNING EACH DAY. ON WED/THUR/FRI...MAINLY AFTN/EVNG CHCS FOR MVFR
IN SCT SHRA/TSRA.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...HEDEN/SLI
NEAR TERM...HEDEN/SLI
SHORT TERM...HEDEN
Hazardous weather outlook, Jul 18, 4:02 PM EDT, 10 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
402 PM EDT MON JUL 18 2011

NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043-
044-047-048-072-192015-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA-
NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE-
402 PM EDT MON JUL 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

ISOLATED THUNDERSTORMS ARE POSSIBLE THROUGH THIS EVENING. A NEW
ROUND OF SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MIDNIGHT
TONIGHT AHEAD OF A COLD FRONT. THERE IS A SLIGHT RISK THAT SOME
STORMS MAY BECOME SEVERE WITH THE MAIN THREAT BEING DAMAGING
WINDS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

HOT AND HUMID WEATHER IS EXPECTED BY LATER IN THE WEEK. WITH
AFTERNOON TEMPERATURES REACHING INTO THE MID 90S AND DEW POINTS
RISING INTO THE 70S...HEAT INDICES ARE EXPECTED TO EXCEED 100
DEGREES IN THE AFTERNOONS ON THURSDAY...FRIDAY AND SATURDAY ACROSS
THE FINGER LAKE REGION AND IN THE VALLEYS ACROSS THE SOUTHERN TIER
OF NY AND NORTHEAST PA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATER THIS EVENING AND OVERNIGHT.

HEDEN

In the hours before

Special weather statement, Jul 18, 10:29 PM EDT, 4 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1029 PM EDT MON JUL 18 2011

PAZ039-040-043-044-047-072-190315-
LACKAWANNA PA-LUZERNE PA-SUSQUEHANNA PA-WAYNE PA-WYOMING PA-
1029 PM EDT MON JUL 18 2011

...STRONG THUNDERSTORM WILL AFFECT EASTERN SUSQUEHANNA...EASTERN
WYOMING...LACKAWANNA...NORTHEASTERN LUZERNE AND WEST CENTRAL WAYNE
COUNTIES...

* AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  HARFORD...AND MOVING SOUTH AT 35 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  WEST LENOX AND HOP BOTTOM AT 1040 PM EDT...
  GLENWOOD AND LENOXVILLE AT 1045 PM EDT...
  MARSHBROOK AND FLEETVILLE AT 1050 PM EDT...
  EAST BENTON AND CRAIG AT 1055 PM EDT...
  CLARKS GREEN AND WAVERLY AT 1100 PM EDT...
  DICKSON CITY AND PECKVILLE AT 1105 PM EDT...
  THROOP AND OLYPHANT AT 1110 PM EDT...
  DUNMORE AND ELMHURST AT 1115 PM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

LAT...LON 4141 7532 4132 7585 4173 7590 4188 7591
      4192 7562

SLI
Local storm report, Jul 18, 10:33 PM EDT, 4 hours 20 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BINGHAMTON NY
1033 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0945 PM     TSTM WND DMG     3 NNW JOHNSON CITY      42.16N  75.98W
07/18/2011                   BROOME             NY   AMATEUR RADIO

            TREES AND POWER LINES DOWN ALONG AIRPORT ROAD

&&

CORRECTED EVENT TIME

BLL
Local storm report, Jul 18, 10:45 PM EDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1045 PM EDT MON JUL 18 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 PM     TSTM WND DMG     2 NNE SAVONA            42.31N  77.21W
07/18/2011                   STEUBEN            NY   911 CENTER

            TREE DOWN AT ROBIE ROAD AND VELIE ROAD

&&

BLL
Special weather statement, Jul 19, 12:37 AM EDT, 2 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1237 AM EDT TUE JUL 19 2011

NYZ016-017-023-025-190530-
CAYUGA NY-SCHUYLER NY-SENECA NY-TOMPKINS NY-
1237 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN SCHUYLER...SOUTHERN
SENECA...SOUTHWESTERN CAYUGA AND TOMPKINS COUNTIES...

* AT 1236 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR OVID...
  AND MOVING SOUTHEAST AT 20 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  LODI STATION AND AURORA AT 1245 AM EDT...
  SHELDRAKE SPRINGS AND WILLETS AT 1250 AM EDT...
  SHELDRAKE AT 1255 AM EDT...
  KIDDERS AND INTERLAKEN AT 100 AM EDT...
  KING FERRY AND EAST STEAMBURG AT 105 AM EDT...
  COVERT AND LAKE RIDGE AT 110 AM EDT...
  GENOA AT 115 AM EDT...
  TRUMANSBURG AND LANSINGVILLE AT 120 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4283 7682 4253 7627 4233 7651 4263 7690
      4266 7689 4273 7695

MLJ
Special weather statement, Jul 19, 1:24 AM EDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
124 AM EDT TUE JUL 19 2011

NYZ024-025-055-056-190630-
BROOME NY-CHEMUNG NY-TIOGA NY-TOMPKINS NY-
124 AM EDT TUE JUL 19 2011

...STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN CHEMUNG...SOUTHERN
TOMPKINS...SOUTHWESTERN BROOME AND TIOGA COUNTIES...

* AT 122 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...STRONG GUSTY
  WINDS...AND VERY HEAVY RAIN.  THIS STORM WAS LOCATED NEAR
  ENFIELD...AND MOVING SOUTHEAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  DANBY AND BESEMER AT 130 AM EDT...
  WEST DANBY AND BROOKTONDALE AT 135 AM EDT...
  SOUTH DANBY AND NORTH SPENCER AT 140 AM EDT...
  WEST CANDOR AND SPENCER AT 145 AM EDT...
  CANDOR AND JENKSVILLE AT 150 AM EDT...
  CATATONK AND WELTONVILLE AT 155 AM EDT...
  TIOGA CENTER AND BARTON AT 200 AM EDT...
  LOUNSBERRY AND NICHOLS AT 205 AM EDT...

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4254 7655 4203 7589 4200 7599 4200 7642
      4227 7663 4228 7662 4228 7664 4236 7670
      4247 7669

MLJ
Special weather statement, Jul 19, 2:09 AM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
209 AM EDT TUE JUL 19 2011

NYZ024-055-056-PAZ038-039-190715-
BRADFORD PA-BROOME NY-CHEMUNG NY-SUSQUEHANNA PA-TIOGA NY-
209 AM EDT TUE JUL 19 2011

...LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN BRADFORD...
SOUTHEASTERN CHEMUNG...SOUTHEASTERN TIOGA...SOUTHERN BROOME AND
SUSQUEHANNA COUNTIES...

* AT 204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING SMALL HAIL...
  STRONG GUSTY WINDS...AND VERY HEAVY RAIN.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NEWARK VALLEY TO APALACHIN TO
  OWEGO TO TIOGA CENTER TO WAVERLY...AND MOVING SOUTHEAST AT 40 MPH.

* STRONG THUNDERSTORMS WILL BE NEAR...
  NICHOLS AND WEST CORNERS AT 215 AM EDT...
  BINGHAMTON AIRPORT AND CASTLE CREEK AT 220 AM EDT...
  JOHNSON CITY AND WEST WARREN AT 225 AM EDT...
  PORT DICKINSON AND CHENANGO BRIDGE AT 230 AM EDT...
  WYOANNA AND FRIENDSVILLE AT 235 AM EDT...
  KIRKWOOD AND CONKLIN AT 240 AM EDT...
  RUSHVILLE AND HALLSTEAD AT 245 AM EDT...
  WINDSOR AND RUSH AT 250 AM EDT...

THESE STORMS HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE
HAIL AND/OR DAMAGING WINDS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE
INDOORS IMMEDIATELY!

LAT...LON 4206 7671 4212 7631 4217 7624 4237 7619
      4200 7544 4200 7548 4168 7546 4164 7576
      4164 7586

MLJ

The office that day

Everything else NWS Binghamton, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 18, 8:39 PM EDTSpecial Weather StatementBGMPike36 min
Jul 18, 9:48 PM EDTSevere Thunderstorm WarningBGMSusquehanna, Wayne42 min
Jul 18, 10:29 PM EDTSpecial Weather StatementBGMLackawanna, Susquehanna46 min
Jul 19, 2:09 AM EDTSpecial Weather StatementBGMSusquehanna66 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.